Alert archive / Nevada / Red Flag Warnings in 2008

Red Flag Warning 9, NWS Elko, NV

August 9, 2008

NWS Elko, NV issued this red flag warning at Aug 9, 2008, 4:09 AM PDT. It took effect at Aug 9, 2008, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 9, 2008, 4:09 AM PDT (11:09 UTC)
In effect from
Aug 9, 2008, 11:00 AM PDT
Expired
Aug 9, 2008, 8:00 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 091109
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
409 AM PDT SAT AUG 9 2008

NVZ451-100300-
/O.NEW.KLKN.FW.W.0009.080809T1800Z-080810T0300Z/
HUMBOLDT COUNTY-
409 AM PDT SAT AUG 9 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING FOR LOW RELATIVE HUMIDITIES AND STRONG GUSTY WINDS...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

451 - HUMBOLDT COUNTY

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING.

A LOW PRESSURE SYSTEM WILL BRUSH THE STATE TODAY BRINGING
INCREASED WINDS AS RELATIVE HUMIDITY VALUES LOWER TO TO DRY AIR
MOVING IN. THE INCREASE IN GUSTY WINDS COMBINED WITH THE RH
LEVELS BELOW 15 PERCENT WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS LATE THIS MORNING THROUGH EARLY EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
LW
2 follow-up statements
000 
WWUS85 KLKN 092204
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
304 PM PDT SAT AUG 9 2008

NVZ451-100300-
/O.CON.KLKN.FW.W.0009.000000T0000Z-080810T0300Z/
HUMBOLDT COUNTY-
304 PM PDT SAT AUG 9 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

451 - HUMBOLDT COUNTY

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

A LOW PRESSURE SYSTEM IS MOVING ACROSS THE NORTHERN PORTION OF THE
STATE THIS AFTERNOON BRINGING INCREASED WINDS. RELATIVE HUMIDITY
VALUES ARE ALSO BELOW 15 PERCENT AS VERY DRY AIR MOVES IN. THE
INCREASE IN GUSTY WINDS COMBINED WITH THE LOW RH LEVELS WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
JMG
000 
WWUS85 KLKN 100302
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
802 PM PDT SAT AUG 9 2008


NVZ451-100415-
/O.EXP.KLKN.FW.W.0009.000000T0000Z-080810T0300Z/
HUMBOLDT COUNTY-
802 PM PDT SAT AUG 9 2008

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE RED FLAG WARNING FOR HUMBOLDT COUNTY WILL BE ALLOWED TO EXPIRE
AT 8 PM PDT THIS EVENING. RELATIVE HUMIDITIES REMAIN BELOW 15
PERCENT...HOWEVER WIND GUSTS HAVE SUBSIDED. 

$$

ROOD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 8, 4:00 PM PDT, 12 hours 9 minutes earlier.

Area forecast discussion, Aug 8, 4:00 PM PDT, 12 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
400 PM PDT FRI AUG 8 2008

.SYNOPSIS...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE
INTO THE WEEKEND...MAINLY ACROSS EASTERN NEVADA...BEFORE DRIER AIR
MOVES INTO THE AREA ON SUNDAY. DRIER WEATHER IS EXPECTED NEXT WEEK
WITH SLIGHTLY ABOVE NORMAL TEMPERATURES.
&&

.SHORT TERM...TONIGHT THROUGH SUNDAY...CURRENT RADAR LOOP SHOWS
STRONG TSTORMS CONTINUING TO DEVELOP AND PUSH NORTHEAST MAINLY
ACROSS NE NV IN ELKO COUNTY...WITH SOME ACTIVITY ACROSS EUREKA AND
NRN WHITE PINE COUNTIES. FURTHER SOUTH AND WEST...SOME DRIER AIR IS
PUSHING INTO NV FROM THE SOUTHWEST...LIMITING CONVECTION THIS
AFTERNOON OVER HUMBOLDT COUNTY AND SOUTH OF HIGHWAY 50 ACROSS CNTRL
NV. EXPECT ACTIVITY TO CONTINUE INTO TONIGHT ACROSS ERN NV AS
JET ENERGY REMAINS OVER THE AREA...BUT COVERAGE SHOULD BE ISOLD AT
BEST. INCREASED LOW TEMPS ACROSS ERN NV DUE TO SOME CLOUD COVER
REMAINING OVER THE AREA.

FOR THE WEEKEND...MODELS SHOW DRIER AIR FINALLY PUSHING INTO ERN NV
ON SATURDAY. HOWEVER...MODELS STILL SHOW SOME MOISTURE REMAINING OVER
NE NV AND SOME LIMITED MIDLEVEL MOISTURE PUSHING INTO CNTRL NV
SATURDAY AFTERNOON AS AN UPPER LEVEL TROUGH PUSHES ACROSS THE WEST
COAST. WITH PW/S AROUND TWO THIRDS OF AN INCH AND LI/S AROUND -1C TO
-2C...INCREASED POP UP TO 25 PCT ACROSS ALL ZONES BUT HUMBOLDT COUNTY
SATURDAY AND SATURDAY EVENING. BY SUNDAY...TROUGH AXIS WILL MOVE
INTO THE PAC NORTHWEST WITH MORE OF A GREATER WESTERLY WIND
COMPONENT OVER THE AREA...RESULTING IN MORE DRY AIR ADVECTING OVER
THE AREA. DECREASED SHOWER AND TSTORMS CHANCES ON SUNDAY AND MAINLY
KEPT MENTION OF TSTORMS OVER WHITE PINE COUNTY WITH MODELS SHOWING
SOME MOISTURE AND INSTABILITY REMAINING OVER THAT AREA.  HIGH TEMPS
ARE EXPECTED TO COOL BY A FEW DEGS WITH SOME COOLER AIR PUSHING INTO
NRN NV BEHIND THE UPPER LEVEL TROUGH.  TT
&&

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. UPPER RIDGE WILL BUILD
OVER THE AREA TO START PERIOD OUT WHICH WILL HELP TO PUSH ANY
LINGERING MOISTURE OVER AREA EAST. TEMPERATURES THROUGH THE PERIOD
WILL GENERALLY BE SLIGHTLY ABOVE AVERAGE WITH HIGHS IN TE LOW TO MID
90S AND LOWS IN THE UPPER 40S AND 50S. THERE WILL BE A WEAK UPPER
LOW/TROUGH MOVING JUST NORTH OF THE AREA AROUND MIDWEEK WHICH COULD
COOL TEMPERATURES DOWN ACROSS THIS AREA A FEW DEGREES AND POSSIBLY
TRIGGER A FEW ISOLATED THUNDERSTORMS. ANOTHER RIDGE BUILDS OVER THE
WESTERN U.S. FOR THE END OF THE WEEK.  ECMWF AND GFS HAVE SIMILAR
UPPER PATTERNS AT THIS POINT AND GIVEN THE FLOW ALOFT DO NOT THINK
MUCH MOISTURE WILL RETURN FROM THE SOUTH LIKE THE ECMWF IS SHOWING
SO KEPT POPS JUST BELOW 10 PERCENT ACROSS MUCH OF THE CWA. JMG
&&

.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
THE REGION INTO THE EVENING...BUT SHOULD DIMINISH FROM WEST TO EAST
AS DRIER AIR SPREADS INTO THE REGION. BRIEF GUSTY WINDS UP TO 40
MPH...LOCALLY HEAVY RAINFALL...AND MVFR CIGS/VIS ARE POSSIBLE AT ELY
AND ELKO THROUGH 02Z.  JUST SOME SCT CLOUDS WILL LINGER THROUGH THE
OVERNIGHT HOURS ARE EXPECTED.
&&

.FIRE WEATHER...DUE TO STRONG TSTORMS DEVELOPING OVER THE AREA THIS
AFTERNOON...WILL KEEP DISCUSSION SHORT. MINOR CONCERN TOMORROW
AFTERNOON ACROSS HUMBOLDT COUNTY FOR LOW RH AND GUSTY WINDS. NOT
EXPECTING WIDESPREAD GUSTS OVER 30 MPH OVER THE WHOLE COUNTY...SO
WILL NOT ISSUE A FIRE WEATHER WATCH. EXPECTING LOCAL GUSTS AROUND 35
MPH ACROSS NORTHERN HUMBOLDT COUNTY SATURDAY AFTERNOON AS A WEAK
UPPER LEVEL TROUGH BRUSHES NORTHERN NEVADA.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, Aug 8, 4:15 PM PDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
415 PM PDT FRI AUG 8 2008

NVZ013-030>037-091100-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
415 PM PDT FRI AUG 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS EVENING...
MAINLY ACROSS EASTERN NEVADA. SOME OF THESE THUNDERSTORMS MAY
BECOMING STRONG AS THEY MOVE NORTHEAST...WITH LOCAL WIND GUSTS
UP TO 45 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL POSSIBLE.
ACTIVITY WILL DISSIPATE LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY.

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON
BEFORE DRIER AIR MOVES INTO THE REGION STARTING ON SUNDAY. MOSTLY
SUNNY SKIES AND DRY CONDITIONS ARE EXPECTED NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

TT

Nearby

Red Flag Warnings in Nevada, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.